In our preceding papers, we obtained necessary and sufficient conditions for the existence of an (n−1)-dimensionally continuous solution of the Dirichlet problem in a bounded domain Q ⊂ ℝ n under natural restrictions imposed on the coefficients of the general second-order elliptic equation, but these conditions were formulated in terms of an auxiliary operator equation in a special Hilbert space and are difficult to verify. We here obtain necessary and sufficient conditions for the problem solvability in terms of the initial problem for a somewhat narrower class of right-hand sides of the equation and also prove that the obtained conditions become the solvability conditions in the space W 2 1 (Q) under the additional requirement that the boundary function belongs to the space W 2 1/2 (∂Q).
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
V. P. Mikhailov, Differ. Uravn., 12, 1877–1891 (1976).
V. P. Mikhailov, Mat. Zametki, 27, 137–145 (1980).
V. P. Mikhailov, Partial Differential Equations [in Russian], Nauka, Moscow (1983); English transl. prev. ed., Imported Publ., Chicago, Ill. (1978).
A. K. Gushchin and V. P. Mikhailov, “On boundary values of solutions of elliptic equations [in Russian],” in: Generalized Functions and Their Applications in Mathematical Physics, Computer Center Acad. Sci. USSR, Moscow (1981), pp. 189–205.
O. I. Bogoyavlenskii, V. S. Vladimirov, I. V. Volovich, A. K. Gushchin, Yu. N. Drozhzhinov, V. V. Zharinov, and V. P. Mikhailov, Proc. Steklov Inst. Math., 175, 65–105 (1988).
I. M. Petrushko, Math. USSR-Sb., 47, 43–72 (1984).
I. M. Petrushko, Math. USSR-Sb., 48, 565–585 (1984).
A. K. Gushchin, Math. USSR-Sb., 65, 19–66 (1990).
A. K. Gushchin and V. P. Mikhailov, Math. USSR-Sb., 73, 171–194 (1992).
A. K. Gushchin, Theor. Math. Phys., 174, 209–219 (2013).
A. K. Gushchin, Sb. Math., 203, 1–27 (2012).
A. K. Gushchin, Dokl. Math., 86, 667–669 (2012).
V. Zh. Dumanyan, Izv. NAN Armen. SSR Ser. Mat., 45, 31–52 (2010).
V. Zh. Dumanyan, Dokl. Math., 66, 257–259 (2002).
V. Zh. Dumanian, Note Mat., 21, No. 2, 99–118 (2002/2003).
V. Zh. Dumanyan, Sb. Math., 202, 1001–1020 (2011).
V. Zh. Dumanyan, Dokl. Math., 83, 30–33 (2011).
V. P. Mikhailov and A. K. Gushchin, Lektsiya Kursy NOTs, Vol. 7, Steklov Math. Inst., RAS, Moscow (2007).
V. Zh. Dumanyan, Proc. Yerevan State Univ. Phys. and Mathem. Sci., No. 2, 17–21 (2011).
Translated from Teoreticheskaya i Matematicheskaya Fizika, Vol. 180, No. 2, pp. 189–205, August, 2014.
About this article
Cite this article
Dumanyan, V.Z. Solvability of the Dirichlet problem for second-order elliptic equations. Theor Math Phys 180, 917–931 (2014). https://doi.org/10.1007/s11232-014-0188-4
- Dirichlet problem
- elliptic equation